MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-08-27-080
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a visi-pro to treat a 20-25mm severely calcified lesion with 90% stenosis in the proximal right common iliac artery.Little tortuosity was reported and the vessel diameter was 8-9mm.A 7fr non medtronic sheath and a non medtronic 0.035 guidewire was used in the procedure.No embolic protection was used.There was no damage to the device packaging and no issues when removing the device from its packaging.The device was prepped per ifu with no issues.The lesion was pre-dilated using a 7x40x135 device.The device did not pass through a previously deployed stent.It was reported that resistance was encountered when advancing the device and that there was difficulty removing the device prior to stent deployment.27mm of stent was deployed in the vessel.The visipro could not be positioned accurately due to severe calcium.The stent was then removed and some resistance felt by physician but the stent came out of the sheath intact.The proximal struts were inspected by the physician and they appeared to be slightly lifted from the balloon surface.The physician decided to use a different stent and chose a 9x27x135 visipro.He was able to get this stent positioned and deployed without issue.After removing the stent catheter post deployment an angiogram was performed and the iliac artery was open and there were no defects noted.The patient tolerated the procedure without incident and was sent to the recovery area.The patient was monitored for several hours and discharged home.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: during advancement of the device following pre-dilation there was severe calcification which resulted in the device not being able to be advanced to the target lesion.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the visi-pro was removed from the box and inspected.The stent remained loaded over the balloon.It was observed on of the stent struts/tantalum markers at the proximal end was flapped over distally.Traces of dried blood was observed on the exterior of the stent and balloon.The balloon showed no indication of the previous inflation.Functional testing: a 0.035" guidewire was front loaded the visi-pro.The outer diameter of the proximal end of the loaded stent was 0.105".Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8472737
Report Number2183870-2019-00153
Device Sequence Number16604301
Product Code NIO
UDI-Device Identifier00821684036488
UDI-Public00821684036488
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2020
Device Catalogue NumberPXB35-08-27-080
Device Lot NumberA450551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer04/03/2019
07/09/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/01/2019
07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight163